I decided to do my treatment at a hospital in Subang Jaya, near Kuala Lumpur. They are known for their cancer treatment. I was ready for yet another biopsy, I prepared myself for it, even filled my head with the thought of my last biopsy experience. I was determined to get better, I didn’t care if I had to do another biopsy.
When I saw the doctor and he was told of my story, he immediately took action. He called the hospital in Penang that did my biopsy one year ago and asked them to send my biopsy sample to him. It happened so fast, all of the sudden he received my biopsy sample and did another test on it. I didn’t have to do another biopsy, and I was so relieved. It turned out hospitals in Malaysia have a protocol of keeping biopsy samples until 5 years – lucky me.
From the result I found out that I have Hodgkin’s Lymphoma. But that wasn’t what made me cry endlessly for days to come.
My doctor was surprised when I told him that I had been consuming prednisolone for almost three months (and with high dose too). He immediately decreased the dose but he couldn’t stop me consuming it altogether. When dealing with drugs containing steroids, the intake of steroids must be decreased little by little over some period of time since the body is somehow already addicted to the drug and must gently readjust. I think the effect of steroids deserves a post on its own, so I will talk about the details on a separate post.
After my first meeting with my doctor, I was immediately put into the hospital’s ward to receive my treatment. First thing first, my dose of prednisolone was decreased by around 70%. Here is the thing, when I was on prednisolone I felt like wonder woman, when my dose was decreased significantly, I felt like useless woman. That night I felt a pang of pain on my knees, it was so bad that I had to call the nurse for painkiller.
Secondly, my doctor couldn’t understand why I was yellow. He suspected it had something to do with the herbal medicines as he had a similar case with a lady once but he also said it might also be because of the cancer too. He promised that he would get a liver specialist (hepatologist) to check my jaundice. My doctor was determined to help me. He said I could start my chemotherapy, even though he would have to decrease the dose as he didn’t want me to get more yellow.
And so finally, my chemo started and I still had jaundice but it was something, finally I found the right help though it was long overdue.